Implantable cardioverter defibrillator patch erosion presenting as hemoptysis

J Cardiovasc Electrophysiol. 1994 Nov;5(11):961-3. doi: 10.1111/j.1540-8167.1994.tb01135.x.

Abstract

Although the internal cardioverter defibrillator has prevented many premature deaths from lethal ventricular arrhythmias, some complications have occurred with its use. We present a patient who developed a fistula between the left ventricle and a bronchus, caused by erosion of the ventricular patch. The patient's presenting symptom was hemoptysis. Physicians caring for patients with these devices should be aware of this potential problem.

Publication types

  • Case Reports

MeSH terms

  • Animals
  • Cardiomyopathies / diagnostic imaging
  • Cardiomyopathies / etiology
  • Defibrillators, Implantable / adverse effects*
  • Fatal Outcome
  • Fistula / diagnostic imaging
  • Fistula / etiology
  • Hemoptysis / etiology*
  • Humans
  • Lung Diseases / diagnostic imaging
  • Lung Diseases / etiology
  • Male
  • Middle Aged
  • Surgical Wound Infection / etiology
  • Tachycardia, Ventricular / therapy
  • Tomography, X-Ray Computed